Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Frank1

Does Accutane permanently reduce oil production?

Recommended Posts

When I was on Accutane, my skin dried up (I have extremely oily skin),

but the oilyness returned after the effects of the Accutane wore off.

I never understood that: my cystic acne forever went away, yet my oily skin returned. So my question is: Did taking Accutane permanently reduce the oilyness of your skin? :?:

Share this post


Link to post
Share on other sites

My derm had me on 20mg twice a day (=40mg/day). I can't remember exactly for how long. It was either 2 or 3 months. The only thing I hate more than acne is my oily skin. From the time I get up, until bedtime, I must wash my face 5 to 7 times. I can wash my face, and 2 hrs later it looks like I have an oil slick (yuk!). What do you mean when you say it

"balances oil production?" Thanks for your answer.

Share this post


Link to post
Share on other sites

it just balance a normal person oil production. hey..ur total course is just 2-3 months? May i know ur weight? because it is IMPORTANT not to under-dosage for the whole course. My derm told me i must reached 10,000 mg of accutane or else my acne will be back again.

Share this post


Link to post
Share on other sites

I weigh 200 lbs. 10,000mg !!! Somethings wrong there. Is that a typo?

According to Accutane's mfg website, the dosage is 0.5 to 1 mg for every kg of weight per day. For example, my 200lbs = 90.7kg. which means at most I should take 90.7 X 1 mg = 90.7 mg / day, at the most. The least would be half that, or about 45 mg / day. How long is your derm keeping you on Accutane? Just curious. Thanks.

Share this post


Link to post
Share on other sites

i wish my derm just given me accutane....i have a feeling this lnicycline isnt gonna work with the lotions....my skin is looking a bit worse then when i started it a week ago, and everyone keeps saying it will get worse first...but i dont know....she said it wouldnt get worse, it would clear up, she said the pills should start working a month into the cycle.....ugh thats too long! and this acne i have never goes away, its been here and active for like 2 years, it wont go! its like thick redness all over the chin area, its so horrible looking, the BP didnt do it.

Share this post


Link to post
Share on other sites
Ok, that sounds more like it. Are you still undergoing Accutane, or did you take it in the past?

i'm still taking it Pal~ it's my sixth month...no break outs anymore but the red scar looks Yucks to me.....

Share this post


Link to post
Share on other sites

Sorimachi, thanks for the update. Glad to hear that Accutane is working for you. Great feeling isn't it - no zits!

Symphony X - Stick it out with the med your derm is giving you. Give it time to work. Then, if it doesn't help, have a talk to your derm about seeing if Accutane is right for you. If she says no, ask her why not.

I'd also strongly suggest you get a 2nd opinion about Accutane from another derm. It can't hurt. If you read a previously post of mine, you'll see that I had a derm that wouldn't give me Accutane. Then I went to another derm who did. It turned out to be a great event in my life - finally, no more cystic acne!

Share this post


Link to post
Share on other sites

The 10,000 mg that was mentioned in a previous posting refers to the total accumulated dose. So if you're taking 40 mg/day that means you will reach this 10,000 point in 8.3 months, if you double the dose to 80 mgs/day you'll reach in 4.1 months. I chose to take half the normal dose to decrease unwanted side effects but that means I'm doubling the time I have to be on it.

Hope this helps.

Share this post


Link to post
Share on other sites

im taking accutane for moderate acne pim[les, non-cystic, i'm in my 3 rd month, i have a few small pimples here and there but i can see a difference in my skin. im taking 60 mg for 60 kg, im am expereimnc reallly dry skin and pinkish. i really can't wash my face

cause in some parts around the front of my face it gets really white loose skin after a wash . i guess that is from the dryness.

does higher doses mean your skin gets dryer or no matter it will gets the same?

also, i heard it takes 3 months for a pimple to form so the 4 th month and on is where the magic happens. good luck all

Share this post


Link to post
Share on other sites

Thanks, everyone, for the feedback.

To answer your question, dry skin is a normal effect of Accutane.

So is chapped lips. I know from experience, and from talking from my

derm, that the higher the doseage, the more dry the skin. At one point, my skin got so dry that I dropped my doseage from 20mg to 10.

My skin became less dry, and even some oilness came back.

But don't experiment with the doseage. Stick to what your doctor recommends. Very dry flaky skin is a normal side effect of Accutane.

Don't freak out about it. It just means Accutane is doing its job!

If your side effects become unbareable, talk it over with your derm to

see if the doseage needs to be adjusted. But it's best to stay the course

with Accutane - the long term results will be well worth it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×